Tennessee, 2021

Winter Weather in Tennessee, February 6 to 7, 2021

February 6 to 7, 2021 · NWS OHX · 22 events in 22 counties and zones

Rain spread across Middle Tennessee during the evening hours on February 6, with the rain changing to snow as temperatures cooled across the area through the night into the morning hours on February 7. A swath of 1 to 8 inches of snow fell across southern and eastern Middle Tennessee, with the heaviest amounts occurring on the northern Cumberland Plateau.

Where it happened

Every event with a place to put it; 22 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
22

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OHX wrote it up.

Rain spread across Middle Tennessee during the evening hours on February 6, with the rain changing to snow as temperatures cooled across the area through the night into the morning hours on February 7. A swath of 1 to 8 inches of snow fell across southern and eastern Middle Tennessee, with the heaviest amounts occurring on the northern Cumberland Plateau.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before the first event at Feb 6, 8:50 PM CST, 1 hour 10 minutes earlier.

Area forecast discussion, Feb 6, 8:50 PM CST, 1 hour 10 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
850 PM CST Sat Feb 6 2021

.UPDATE...
FOR EVENING DISCUSSION.

&&

.DISCUSSION...

Radar imagery this evening shows light rain has spread across the
southwestern half of the forecast area, with reports of flurries
in the higher elevations on the leading edge of the precip.
Temperatures remain in the in the upper 30s to mid 40s west of
the Plateau, with surface wet bulb temperatures in the mid to
upper 30s, so most of this precip should stay as rain the next few
hours before mixing with and changing over to snow towards/after
midnight. Models such as the HRRR appear to be too aggressive with
the changeover to snow occurring sooner in our southern counties
based on current obs and trends, but will be something to keep an
eye on. On the Plateau where temperatures are already in the mid
to upper 30s and surface wet bulb temps are near freezing, precip
will likely begin as snow this evening and remain such through
the event. Have updated temperatures, dewpoints, and other grids
to match latest obs and short term guidance.

Back edge of the precipitation shield is already near Memphis and
moving quickly eastward. Because of the relatively short duration
of the precip tonight, not confident enough in the more aggressive
model solutions to change inherited snow totals much - and 1 to 3
inches still appears most reasonable for the advisory area, which
is near the 50th percentile of all model guidance. Highest snow
totals still appear most likely in the typically favored Monterey
to Jamestown corridor. I did bump up snow amounts slightly in our
northwest counties where temps will cool down more quickly, as
well as in Coffee County where up to 1 inch is possible. Also
added Coffee County to the Winter Weather Advisory accordingly.
All products and grids have been updated and sent out.

&&

.AVIATION...
00Z TAF DISCUSSION.

Tafs will start VFR, but cigs/vsbys will drop quickly starting
around 03Z as light rain develops. The rain will change over to
light snow with cigs dropping to IFR/LIFR all sites by 07Z.
Light snow will taper off 09Z-12Z with all sites improving to
MVFR. Winds will start light and variable, mainly NE, then winds
will become north around 10KT overnight after passage of a cold
front.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory until 6 AM CST Sunday for Cannon-Clay-
Coffee-Cumberland-De Kalb-Fentress-Grundy-Jackson-Overton-
Pickett-Putnam-Van Buren-Warren-White.

&&

DISCUSSION......Shamburger
AVIATION........13
Hazardous weather outlook, Feb 6, 2:57 PM CST, 7 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
257 PM CST Sat Feb 6 2021

TNZ005>011-023>034-056>066-075-077>080-093>095-072100-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
257 PM CST Sat Feb 6 2021

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...This afternoon and tonight.

A Winter Weather Advisory is in effect from 9 pm this evening
through 6 am tomorrow morning for the Cumberland Plateau. Snow
accumulations of 1 to 3 inches possible. A dusting up to an inch is
possible elsewhere in Middle TN.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Reports of snowfall totals will be very helpful and appreciated.

27

In the hours before

Special weather statement, Feb 6, 8:23 PM CST, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Nashville TN
823 PM CST Sat Feb 6 2021

TNZ005>009-023>030-056>062-075-093>095-070900-
Stewart-Montgomery-Robertson-Sumner-Macon-Houston-Humphreys-
Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Perry-Hickman-
Lewis-Williamson-Maury-Marshall-Rutherford-Bedford-Wayne-Lawrence-
Giles-
Including the cities of Dover, Clarksville, Springfield,
Hendersonville, Gallatin, Goodlettsville, Lafayette, Erin,
Tennessee Ridge, Waverly, New Johnsonville, McEwen, Dickson,
Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet,
Hartsville, Carthage, South Carthage, Gordonsville, Linden,
Lobelville, Centerville, Hohenwald, Franklin, Brentwood,
Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne,
Shelbyville, Clifton, Waynesboro, Lawrenceburg, and Pulaski
823 PM CST Sat Feb 6 2021

...Light rain changing to light snow tonight...

Light rain will continue to spread across Middle Tennessee this
evening, with the rain mixing with and changing to light snow
overnight before ending by sunrise Sunday morning. Little or no
snow accumulation is anticipated, although some areas could see
up to a half inch of snowfall.

As temperatures fall below freezing overnight into Sunday
morning, some slick spots may develop on area roadways, especially
on bridges and overpasses. Caution is urged for those out driving
early Sunday.

Shamburger

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

22 winter weather. Local standard time, as filed.

Winter Weather, Pickett

When
February 6, 10:00 PM CST to February 7, 6:00 AM CST
Where
Pickett forecast zone
Reported by
COOP Observer
Coordinates
36.558, -85.075 (the zone’s center; the record gives no point)

Up to 2 inches of snow fell across Pickett County. The COOP observer in Byrdstown measured 2.0 inches of snow.

Winter Weather, Dickson

When
February 6, 10:00 PM CST to February 7, 6:00 AM CST
Where
Dickson forecast zone
Reported by
CoCoRaHS
Coordinates
36.149, -87.357 (the zone’s center; the record gives no point)

Up to 1.5 inches of snow fell across Dickson County. CoCoRaHS station Dickson 5.8 NW measured 1.5 inches of snow, and CoCoRaHS station Dickson 6.3 WSW measured 0.5 inches of snow.

Winter Weather, Cheatham

When
February 6, 10:00 PM CST to February 7, 6:00 AM CST
Where
Cheatham forecast zone
Reported by
CoCoRaHS
Coordinates
36.261, -87.087 (the zone’s center; the record gives no point)

Up to 1 inch of snow fell across Cheatham County. CoCoRaHS station Kingston Springs 2.8 WNW measured 0.8 inches of snow.

Winter Weather, Overton

When
February 6, 10:00 PM CST to February 7, 6:00 AM CST
Where
Overton forecast zone
Reported by
CoCoRaHS
Coordinates
36.345, -85.288 (the zone’s center; the record gives no point)

Up to 6.5 inches of snow fell across Overton County. Social media reports indicated 6.5 inches of snow fell in Crawford, 3.5 inches of snow fell in Rickman, and 2 inches of snow fell in Hilham. CoCoRaHS station Livingston 1.9 NNW measured 5.5 inches of snow, CoCoRaHS station Rickman 3.8 ESE measured 3.4 inches of snow, and CoCoRaHS station Livingston 4.1 WSW measured 3.0 inches of snow.

Winter Weather, Fentress

When
February 6, 10:00 PM CST to February 7, 6:00 AM CST
Where
Fentress forecast zone
Reported by
Emergency Manager
Coordinates
36.381, -84.932 (the zone’s center; the record gives no point)

Up to 8 inches of snow fell across Fentress County. The Fentress County Emergency Manager reported 8 inches of snow fell 3 miles southeast of Jamestown, and the Jamestown COOP observer measured 6 inches of snow. CoCoRaHS station Clarkrange 6.0 NE measured 5.5 inches of snow.

Winter Weather, Hickman

When
February 6, 10:00 PM CST to February 7, 6:00 AM CST
Where
Hickman forecast zone
Reported by
CoCoRaHS
Coordinates
35.803, -87.473 (the zone’s center; the record gives no point)

Up to 1 inch of snow fell across Hickman County. CoCoRaHS station Bon Aqua 3.0 ESE measured 0.7 inches of snow.

Winter Weather, Williamson

When
February 6, 10:00 PM CST to February 7, 6:00 AM CST
Where
Williamson forecast zone
Reported by
CoCoRaHS
Coordinates
35.894, -86.899 (the zone’s center; the record gives no point)

Up to 0.5 inches of snow fell across Williamson County. CoCoRaHS station Fairview 3.8 SW measured 0.5 inches of snow.

Winter Weather, Rutherford

When
February 6, 10:00 PM CST to February 7, 6:00 AM CST
Where
Rutherford forecast zone
Reported by
CoCoRaHS
Coordinates
35.843, -86.417 (the zone’s center; the record gives no point)

Up to 1 inch of snow fell across Rutherford County. CoCoRaHS station Murfreesboro 8.7 E measured 1.0 inches of snow, and CoCoRaHS station Murfreesboro 4.3 SE measured 0.5 inches of snow. A trained spotter reported 1 inch of snow fell in Milton.

Winter Weather, Cannon

When
February 6, 10:00 PM CST to February 7, 6:00 AM CST
Where
Cannon forecast zone
Reported by
CoCoRaHS
Coordinates
35.809, -86.062 (the zone’s center; the record gives no point)

Up to 5.5 inches of snow fell across Cannon County. The Short Mountain Bible Camp measured 5.5 inches of snow. CoCoRaHS station Woodbury 4.0 SE measured 2.8 inches of snow, and CoCoRaHS station Centertown 9.0 WSW measured 2.5 inches of snow.

Winter Weather, Dekalb

When
February 6, 10:00 PM CST to February 7, 6:00 AM CST
Where
Dekalb forecast zone
Reported by
CoCoRaHS
Coordinates
35.980, -85.833 (the zone’s center; the record gives no point)

Up to 5.5 inches of snow fell across DeKalb County. The COOP observer in Smithville measured 1.5 inches of snow. CoCoRaHS station Smithville 4.9 WSW measured 2.5 inches of snow, and CoCoRaHS station Dowelltown 5.8 NE measured 1.3 inches of snow.

Winter Weather, Putnam

When
February 6, 10:00 PM CST to February 7, 6:00 AM CST
Where
Putnam forecast zone
Reported by
CoCoRaHS
Coordinates
36.141, -85.495 (the zone’s center; the record gives no point)

Up to 6 inches of snow fell across Putnam County. Social media reports indicated 6 inches of snow in Monterey. CoCoRaHS station Cookeville 3.3 SSW measured 3.6 inches of snow, CoCoRaHS station Cookeville 3.9 E measured 3.5 inches of snow, and CoCoRaHS station Cookeville 5.4 WNW measured 2.5 inches of snow.

Winter Weather, Cumberland

When
February 6, 10:00 PM CST to February 7, 6:00 AM CST
Where
Cumberland forecast zone
Reported by
CoCoRaHS
Coordinates
35.950, -84.998 (the zone’s center; the record gives no point)

Up to 5 inches of snow fell across Cumberland County. A trained spotter measured 5 inches of snow in Rinnie. CoCoRaHS station Crossville 7.2 SE measured 4.3 inches of snow, CoCoRaHS station Crossville 6.9 S measured 4.1 inches of snow, and CoCoRaHS station Fairfield Glade 0.1 NNW measured 3.5 inches of snow.

Winter Weather, White

When
February 6, 10:00 PM CST to February 7, 6:00 AM CST
Where
White forecast zone
Reported by
CoCoRaHS
Coordinates
35.926, -85.455 (the zone’s center; the record gives no point)

Up to 5 inches of snow fell across White County. Social media reports indicated 5 inches of snow fell on Bon Air Mountain. CoCoRaHS station Sparta 3.9 S measured 3.0 inches of snow, CoCoRaHS station Sparta 8.6 NW measured 2.5 inches of snow, and CoCoRaHS station Sparta 4.6 NE measured 1.5 inches of snow.

Winter Weather, Marshall

When
February 6, 10:00 PM CST to February 7, 6:00 AM CST
Where
Marshall forecast zone
Reported by
CoCoRaHS
Coordinates
35.469, -86.765 (the zone’s center; the record gives no point)

Up to 2 inches of snow fell across Marshall County. A trained spotter 3 miles southwest of Lewisburg measured 2 inches of snow. CoCoRaHS station Lewisburg 5.1 SW measured 1.5 inches of snow, CoCoRaHS station Lewisburg 4.2 NNE measured 1.3 inches of snow, and CoCoRaHS station Cornersville 3.6 SE measured 0.7 inches of snow.

Winter Weather, Bedford

When
February 6, 10:00 PM CST to February 7, 6:00 AM CST
Where
Bedford forecast zone
Reported by
CoCoRaHS
Coordinates
35.514, -86.459 (the zone’s center; the record gives no point)

Up to 3 inches of snow fell across Bedford County. CoCoRaHS station Petersburg 7.3 N measured 3.0 inches of snow, CoCoRaHS station Shelbyville 10.5 WSW measured 2.0 inches of snow, and CoCoRaHS station Bell Buckle 2.0 SE measured 1.5 inches of snow.

Winter Weather, Coffee

When
February 6, 10:00 PM CST to February 7, 6:00 AM CST
Where
Coffee forecast zone
Reported by
CoCoRaHS
Coordinates
35.491, -86.075 (the zone’s center; the record gives no point)

Up to 2 inches of snow fell across Coffee County. CoCoRaHS station Manchester 6.5 ENE measured 2.0 inches of snow, and CoCoRaHS station Manchester 2.4 NNW measured 1.5 inches of snow.

Winter Weather, Warren

When
February 6, 10:00 PM CST to February 7, 6:00 AM CST
Where
Warren forecast zone
Reported by
CoCoRaHS
Coordinates
35.679, -85.778 (the zone’s center; the record gives no point)

Up to 4 inches of snow fell across Warren County. CoCoRaHS station McMinnville 8.5 ESE measured 4.0 inches of snow, and CoCoRaHS station Morrison 1.9 SSW measured 2.5 inches of snow.

Winter Weather, Van Buren

When
February 6, 10:00 PM CST to February 7, 6:00 AM CST
Where
Van Buren forecast zone
Reported by
Social Media
Coordinates
35.696, -85.453 (the zone’s center; the record gives no point)

Up to 4 inches of snow fell across Van Buren County. Social media reports indicated 3.5 inches of snow fell on Baker Mountain around 4 miles WSW of Spencer.

Winter Weather, Grundy

When
February 6, 10:00 PM CST to February 7, 6:00 AM CST
Where
Grundy forecast zone
Reported by
CoCoRaHS
Coordinates
35.388, -85.723 (the zone’s center; the record gives no point)

Up to around 4 inches of snow fell across Grundy County. CoCoRaHS station Beersheba Springs 2.1 ENE measured 4.2 inches of snow.

Winter Weather, Maury

When
February 6, 10:00 PM CST to February 7, 6:00 AM CST
Where
Maury forecast zone
Reported by
Social Media
Coordinates
35.617, -87.077 (the zone’s center; the record gives no point)

Up to 0.5 inches of snow fell across Maury County. Social media reports indicated 0.5 inches of snow fell in Culleoka.

Winter Weather, Lawrence

When
February 6, 10:00 PM CST to February 7, 6:00 AM CST
Where
Lawrence forecast zone
Reported by
Department of Highways
Coordinates
35.217, -87.396 (the zone’s center; the record gives no point)

Up to 1.5 inches of snow fell across Lawrence County. TDOT reported 1.5 inches of snow fell in Lawrenceburg. CoCoRaHS station Loretto 5.2 NE measured 0.5 inches of snow.

Winter Weather, Giles

When
February 6, 10:00 PM CST to February 7, 6:00 AM CST
Where
Giles forecast zone
Reported by
Social Media
Coordinates
35.202, -87.035 (the zone’s center; the record gives no point)

Up to 1.5 inches of snow fell across Giles County. Social media reports indicated 1.5 inches of snow fell in Lynnville.

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2021Every state in 2021This day in weather historyWarnings in Tennessee, February 2021

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 944657, 944658, 944659, 944660, 944661, 944662, 944664, 944665, 944666, 944667, 944670, 944672, 944675, 944687, 944690, 944692, 944695, 944698, 944703, 944707, 944711, 944713.